Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HCV / HIV antivirals' treating 1 desease affecting the other?
Mar 29, 2009

Does Atripla and Ziagen have any antiviral effects on HCV .... and does PegInterferon and/or ribavirin have any intiviral effects on HIV ..... just curious because I'm taking all four drugs. Do these drugs cause any cross resistence {like would the ribavirin cause an HIV mutation .... or Atripla cause an HCV mutation??? Thank you doctor.

Response from Dr. McGovern

These are all excellent questions.

First of all, you may want to ask you doctor as to why you are on Atripla and Ziagen - that would be four HIV medications at once which would be highly unusual. However, there may be a very good reason why so discuss this issue with your physician.

The other reason I mention this is that there is some conflicting data as to whether Ziagen may interfere with HCV treatment results - however, other data do not suggest any effect of Ziagen at all so the "jury is still out" as they say...

Ribavirin does not cause any mutations in HIV. However, interferon can cause HIV to decline, which is a nice side benefit; if you have any detectable small amount of HIV, it will probably become undetectable.

Best of luck with your course of therapy.



Previous
Hep C
Next
hiv/ hep-c

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement